Hope you are doing fine. May I come back to you with the following query? It relates to my son, who consulted with a medical doctor in our place with the diarrheal syndrome. He suffers from diarrhea after having certain types of meals and also when he drinks a glass of wine or beer. Attached to this message, you will find his recent lab test results. His liver values seem to be disturbed. My question is, what is the analysis and diagnosis on the grounds of these results? What to do next? Many thanks to you for sharing your valued medical expertise and advice.
Welcome to icliniq.com.
I read your query and can understand you are worried about your son's health.
I have gone through the reports (attachments removed to protect the patient identity) and found some important things regarding his liver and lipid profile. He has a bad lipid profile. It is bad in the sense that he has to keep an eye on this issue and keep following up with his primary care physician. His bad cholesterol (low-density lipoprotein) is high. Good cholesterol (high-density lipoprotein) is low. The total cholesterol level is also high and needs attention. All of this means it is bad for the heart and blood vessels. The liver is also possibly having some issues with lipid maintenance. His liver enzymes are also raised, and all this adds up to the cause of his symptoms.
Diarrhea related to intake of food and alcohol may be due to liver issues. And this warrants a visit to a gastroenterologist or a hepatologist for proper evaluation and management. He will be able to do a battery of tests on him, including but not limited to hepatitis screening for A, B, C, D, and E, ultrasound of the liver, and, if needed, a biopsy of the liver. In my opinion, this is the next best step for him.
His sodium levels are also high, meaning that he has a fluid and electrolyte imbalance. It is due to prolonged diarrhea. Diarrhea causes loss of vital liquids and salts. He needs Pedialyte (oral electrolyte solution) to replenish body fluids. It is easily available from any pharmacy. He needs to avoid the known allergens, that is, foods that cause immediate diarrhea. If taking beer causes an issue, he also needs to think about it. It is damaging his liver tissues further. Hope it helps.
If you need further assistance, please feel free to ask me. I will be happy to assist.
Thank you for your detailed answer and guidance. My son went back to the lab to have a set of blood tests undertaken. I will come back to you when we receive the results.
Welcome back to icliniq.com.
Good day and regards.
For further queries consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist
Hello doctor,Thank you for your offer to have a look at the reports. We received them today. Is there something more that can be said about the interpretation of the results, infection, paracetamol use after headaches, and degenerative diseases? And, what else should be done to get a clearer picture of the liver issue?
Welcome back to icliniq.com.I can understand your worry about your son's health. I have reviewed the labs. Thanks for putting up the effort to upload the reports to assist me in this case.
Hope this helps. Please feel free to ask anytime. I would be more than happy to assist you.
For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist
Liver ultrasound and a Hepatologist consultation.
Thyroid workup by an Endocrinologist
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. and over-the-counter drugs may also cause increased liver enzyme levels. In studies, we have seen that Candesartan (Atacand 8 mg) that you are taking, can cause deranged hepatic function and also inflammation of the liver (hepatitis) to some exten... Read fullPlease check my lipid profile and provide detailed interpretation.
.. profile (attachment removed to protect patient identity) suggests that you have normal cholesterol levels except LDL cholesterol, which is raised. High-density lipoproteins (HDL) are good cholesterol and protect blood vessels from deposition of ch... Read fullMy heart beats fast and eyes become red if I drink alcohol. Is there a treatment?
Hello doctor,My heartbeat raises and the eyes become very red and I become tired when I take alcohol ... The alcohol ingested is metabolized in the liver and converted to acetaldehyde ... Read full
Ask your health query to a doctor online?Ask a Cardiologist Now